Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 170, NWS Jackson, MS

May 9, 2021West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 9, 2021, 9:08 PM CDT for West Carroll Parish, Louisiana. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2021, 9:08 PM CDT (02:08 UTC)
Expired
May 9, 2021, 9:45 PM CDT
In force
37 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 152 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 9:20 PM CDTTSTM WND DMGOak Grove, LASOCIAL MEDIA REPORT OF A TREE DOWN IN THE OAK GROVE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 7:29 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
632 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

495 
WUUS54 KJAN 100208
SVRJAN
LAC123-100245-
/O.NEW.KJAN.SV.W.0170.210510T0208Z-210510T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
908 PM CDT Sun May 9 2021

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Northern West Carroll Parish in northeastern Louisiana...

* Until 945 PM CDT.

* At 908 PM CDT, a severe thunderstorm was located near Oak Grove, or
  11 miles southeast of Wilmot, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Oak Grove around 920 PM CDT.

Other locations impacted by this severe thunderstorm include
Kilbourne and Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3287 9155 3288 9151 3289 9150 3297 9145
      3298 9144 3299 9144 3301 9143 3300 9127
      3296 9128 3295 9130 3284 9135 3280 9134
      3278 9134 3282 9158
TIME...MOT...LOC 0208Z 280DEG 27KT 3291 9147 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

TW
1 follow-up statement
730 
WWUS54 KJAN 100237
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
937 PM CDT Sun May 9 2021

LAC123-100247-
/O.EXP.KJAN.SV.W.0170.000000T0000Z-210510T0245Z/
West Carroll LA-
937 PM CDT Sun May 9 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WEST CARROLL PARISH
WILL EXPIRE AT 945 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Louisiana.

LAT...LON 3287 9155 3288 9151 3289 9150 3297 9145
      3298 9144 3299 9144 3301 9143 3300 9127
      3296 9128 3295 9130 3284 9135 3280 9134
      3278 9134 3282 9158
TIME...MOT...LOC 0237Z 280DEG 27KT 3287 9122 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:17 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, May 9, 6:17 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
617 PM CDT Sun May 9 2021

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion: Scattered showers and thunderstorms will
continue over the area through much of the period as a cold front
slowly pushes through the region. As the front approaches,
ceilings will become MVFR/IFR and likely stay as such through the
end of the period. Southerly winds at 10 to 15 knots with gusts
to around 25 knots will become northwesterly with the frontal
passage./GG/

&&

.DISCUSSION...
Tonight and tomorrow...
A cold front is still off to the nw and slowing down from prev
forecast approach. Out ahead of it, a quick disturbance is
rippling across the Gulf Coast states, kicking off showers and
thunderstorms. Given the cloud cover across the region that is
partially due to some of the convection to the west...instability
is a little somewhat inconsistent, though the near term mesoscale
analysis hints at a few hours of SBCAPE values in the 2000-2500
J/kg range if the showers can tap into it. Deep layer shear is
brief, but would help with steep mid level lapse rates in creating
a severe weather threat, with wind and hail the main concern. Even
though a tornado cannot be ruled out...the shear profiles become
less concerning with time. The cold front should be invof SE AR
and the northern part of the forecast area towards sunset as the
lifting mechanism shifts to the leading edge of the advancing
airmass. Showers and thunderstorms along the front start to
advance through the forecast area into the early evening. The
severe threat is conditional on several aspects...the first being
how turned over the airmass is by this early afternoon
convection. Also, the showers and thunderstorms in the latest runs
of the HRRR and to some extent the NAMNest transition into more of
a flooding/heavy rain concern as the front slows and the boundary
hangs up south of I-20. By tomorrow morning, solutions diverge
with the HRRR pushing the front through with the convection along
the coast by morning and scattered convection behind it. But the
NAMNest is a little more aggressive with convection. The flooding
concern will be increasing, but the FFG in the near term is in
excess of 3-4 inches in the 3 hr. So...going into
tomorrow/tomorrow night... the next round of storms will
potentially see a higher risk/potential headlines depending on
location of the highest rainfall today/where the front slows. All
in all, a stormy couple of days are forecast with a marginal risk
of severe weather across the southern two thirds of the forecast
area given the available moisture and series of agitated waves in
the westerly flow.

Monday night through Saturday...
At 500mb, a mostly zonal pattern stays in place through the first
half of the week... starting to pick up more of a northwesterly flow
regime as a low ejects out of the nrn Rockies and dives into the
Midwest.  In that mostly zonal pattern, a series of disturbances
ripples across the southern half of the forecast area, invof the
remains of the frontal boundary from Monday evening.  Supported
aloft by the jet structure, severe storms once again are a concern
for Tuesday and Tuesday night...but similarly to Monday...much of
the available instability will be contingent on clearing/recovering
the airmass. With Monday through Tuesday night having the best
chances for convection with heavy rainfall in the same location
along and south of I-20...a flash flood concern will be
increasing... but much of that is a function of how much/where the
heaviest rainfall falls this afternoon/tonight.

GFS is a little quicker to clear out the precip by Wednesday
afternoon...finally starting to see a quicker resolution to the
stormy weather. However, the ECMWF is lingering precip through
Thursday morning.  High pressure builds back into the region for the
end of the week, with northerly surface winds keeping the
temperatures below normal for Thursday and Friday.  But overnight
Fri night...the ridge axis moves to the east, setting up southerly
flow and a warming trend through the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       65  77  61  73 /  73  71  50  76
Meridian      64  78  60  73 /  64  80  43  67
Vicksburg     64  75  61  73 /  75  62  55  76
Hattiesburg   67  80  66  80 /  69  89  35  81
Natchez       66  78  63  76 /  71  75  39  79
Greenville    57  66  57  68 /  92  30  55  53
Greenwood     59  69  57  68 /  83  37  51  52

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, May 9, 3:46 PM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
346 PM CDT Sun May 9 2021

ARZ074-075-MSZ018-019-025>027-034-035-041-102100-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-
Washington-Humphreys-Sharkey-
346 PM CDT Sun May 9 2021

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, north central Mississippi,
northwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Tonight, severe thunderstorms are likely. Some thunderstorms may
produce damaging winds up to 70 mph and large hail up to golf
ball size. A tornado cannot be ruled out

(https://www.weather.gov/images/jan/graphicast/3.png)

Tonight, localized flash flooding is possible, particularly in
low lying and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ028>030-032-033-036>038-102100-
Montgomery-Webster-Clay-Choctaw-Oktibbeha-Holmes-Attala-Winston-
346 PM CDT Sun May 9 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Tonight, severe thunderstorms are expected. Some thunderstorms
could produce damaging winds to 60 mph and hail at least to the
size of quarters. An isolated tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, localized flash flooding is possible, particularly in
low lying and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ031-102100-
Lowndes-
346 PM CDT Sun May 9 2021

This hazardous weather outlook is for portions of northeast
Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

Tonight, severe thunderstorms are expected. Some thunderstorms
could produce damaging winds to 60 mph and hail at least to the
size of quarters. An isolated tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ007>009-015-MSZ040-102100-
Morehouse-West Carroll-East Carroll-Richland-Issaquena-
346 PM CDT Sun May 9 2021

This hazardous weather outlook is for portions of northeast
Louisiana, and west central Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Mainly tonight, severe thunderstorms are likely. Some
thunderstorms may produce damaging winds up to 70 mph and large
hail up to golf ball size. A tornado cannot be ruled out

(https://www.weather.gov/images/jan/graphicast/3.png)

Tonight, localized flash flooding is possible, particularly in
low lying and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Isolated severe thunderstorms will be possibly Monday and Tuesday,
mainly during the afternoon and evening.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Tuesday night.

LAZ016-023-025-MSZ042>045-047>050-102100-
Madison LA-Franklin LA-Tensas-Yazoo-Madison MS-Leake-Neshoba-
Warren-Hinds-Rankin-Scott-
346 PM CDT Sun May 9 2021

This hazardous weather outlook is for portions of northeast
Louisiana, and central Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Mainly tonight, severe thunderstorms are expected. Some
thunderstorms could produce damaging winds to 60 mph and hail at
least to the size of quarters. An isolated tornado cannot be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, localized flash flooding is possible, particularly in
low lying and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Isolated severe thunderstorms will be possibly Monday and Tuesday,
mainly during the afternoon and evening.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Tuesday night.

MSZ039-102100-
Noxubee-
346 PM CDT Sun May 9 2021

This hazardous weather outlook is for portions of east central
Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

Tonight, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ046-051-052-055>058-062>066-072-073-102100-
Kemper-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
346 PM CDT Sun May 9 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Monday

Tonight through monday, isolated severe thunderstorms are
possible. Some thunderstorms could produce damaging wind gusts
and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Isolated severe thunderstorms will be possibly Monday and Tuesday,
mainly during the afternoon and evening.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Tuesday night.

LAZ024-026-MSZ053-054-059>061-102100-
Catahoula-Concordia-Claiborne-Copiah-Jefferson-Adams-Franklin MS-
346 PM CDT Sun May 9 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and southwest Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Tonight

Mainly tonight, severe thunderstorms are expected. Some
thunderstorms could produce damaging winds to 60 mph and hail at
least to the size of quarters. An isolated tornado cannot be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Isolated severe thunderstorms will be possibly Monday and Tuesday,
mainly during the afternoon and evening.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Tuesday night.

MSZ074-102100-
Forrest-
346 PM CDT Sun May 9 2021

This hazardous weather outlook is for portions of southeast
Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Monday

Monday, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Isolated severe thunderstorms will be possibly Monday and Tuesday,
mainly during the afternoon and evening.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Monday
through Tuesday night.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, May 9, 3:28 PM CDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
328 PM CDT Sun May 9 2021

MSZ047-048-053-092115-
Warren MS-Hinds MS-Claiborne MS-
328 PM CDT Sun May 9 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WARREN...
NORTHEASTERN CLAIBORNE AND SOUTHWESTERN HINDS COUNTIES UNTIL 415 PM
CDT...

At 328 PM CDT, Meteorologists were tracking a strong thunderstorm
near Reganton, or 9 miles southeast of Vicksburg, moving east at 30
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Reganton around 335 PM CDT.
  Newman around 340 PM CDT.

Other locations impacted by this storm include Learned.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3212 9088 3229 9089 3231 9053 3212 9052
TIME...MOT...LOC 2028Z 266DEG 25KT 3220 9080

TW
Special weather statement, May 9, 4:24 PM CDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
424 PM CDT Sun May 9 2021

MSZ048-049-055-092200-
Hinds MS-Rankin MS-Simpson MS-
424 PM CDT Sun May 9 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RANKIN...NORTHWESTERN
SIMPSON AND SOUTHEASTERN HINDS COUNTIES UNTIL 500 PM CDT...

At 424 PM CDT, Meteorologists were tracking a strong thunderstorm
near Florence, or near Star, moving northeast at 55 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Monterey and Piney Woods around 430 PM CDT.
  Brandon and Cato around 440 PM CDT.
  Johns around 445 PM CDT.

Other locations impacted by this storm include Braxton and Puckett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3199 9021 3199 9022 3201 9023 3202 9022
      3202 9024 3203 9025 3205 9023 3205 9028
      3213 9033 3237 8984 3203 8973 3198 9021
TIME...MOT...LOC 2124Z 243DEG 46KT 3210 9013

TW
Special weather statement, May 9, 6:39 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
639 PM CDT Sun May 9 2021

LAZ007-100030-
Morehouse LA-
639 PM CDT Sun May 9 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOREHOUSE PARISH
UNTIL 730 PM CDT...

At 639 PM CDT, Meteorologists were tracking a strong thunderstorm
near Sterlington, or near Swartz, moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Bastrop around 700 PM CDT.

Other locations impacted by this storm include Collinston and Oak
Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Louisiana.

LAT...LON 3272 9206 3280 9181 3260 9172 3258 9174
      3257 9174 3257 9181 3256 9182 3255 9192
      3261 9193 3266 9191 3267 9193 3266 9194
      3271 9197 3270 9202 3271 9204 3270 9204
      3269 9205 3271 9206
TIME...MOT...LOC 2339Z 256DEG 21KT 3264 9203

TW
Special weather statement, May 9, 8:30 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
830 PM CDT Sun May 9 2021

ARZ074-075-LAZ007-008-100215-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
830 PM CDT Sun May 9 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT AND
SOUTHEASTERN ASHLEY COUNTIES...MOREHOUSE AND NORTHERN WEST CARROLL
PARISHES UNTIL 915 PM CDT...

At 829 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 6 miles southeast of Wilmot to 11 miles
northeast of Farmerville. Movement was southeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Oak Grove around 905 PM CDT.

Other locations impacted by these storms include Kilbourne, Mer Rouge
and Bonita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Arkansas...and northeastern Louisiana. A Severe
Thunderstorm Watch also remains in effect until 200 AM CDT for
northeastern Louisiana.

LAT...LON 3295 9208 3310 9120 3301 9122 3300 9126
      3296 9128 3294 9131 3288 9131 3287 9134
      3285 9134 3270 9202 3271 9204 3270 9206
      3271 9206 3274 9205 3280 9205 3284 9206
      3287 9208
TIME...MOT...LOC 0129Z 314DEG 16KT 3298 9152 3284 9222

TW
Special weather statement, May 9, 8:55 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
855 PM CDT Sun May 9 2021

LAZ009-MSZ040-100230-
East Carroll LA-Issaquena MS-
855 PM CDT Sun May 9 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST CARROLL PARISH
IN NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL
930 PM CDT...

At 855 PM CDT, Meteorologists were tracking a strong thunderstorm
near Shelburn, or 8 miles northeast of Lake Providence, moving
northeast at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Grace around 920 PM CDT.

Other locations impacted by this storm include Mayersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Arkansas...and northwestern Mississippi. A Severe
Thunderstorm Watch also remains in effect until 200 AM CDT for
northeastern Louisiana...and west central Mississippi.

LAT...LON 3295 9130 3295 9128 3297 9128 3301 9122
      3300 9117 3301 9116 3301 9091 3294 9091
      3289 9094 3286 9094 3285 9096 3280 9097
      3274 9113 3291 9131
TIME...MOT...LOC 0155Z 243DEG 26KT 3292 9113

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:04 PM CDTSevere Thunderstorm WarningJANMorehouse, Richland41 min
May 9, 7:51 PM CDTTornado WarningJANMorehouse39 min
May 9, 8:30 PM CDTSpecial Weather StatementJANMorehouse45 min
May 9, 8:48 PM CDTSevere Thunderstorm WarningJANMorehouse29 min
May 9, 9:06 PM CDTSevere Thunderstorm WarningJANEast Carroll39 min
May 9, 9:45 PM CDTSevere Thunderstorm WarningJANEast Carroll60 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.